Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 31, 2006, 2:53 PM PST for 7 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Feb 1, 2006, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 2:53 PM PST (22:53 UTC)
- In effect from
- Feb 1, 2006, 4:00 AM PST
- Expired
- Feb 1, 2006, 2:48 PM PST
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 312253 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 253 PM PST TUE JAN 31 2006 IDZ002-003-WAZ033-035-036-010700- /O.NEW.KOTX.WI.Y.0004.060201T1200Z-060201T2300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 253 PM PST TUE JAN 31 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST WEDNESDAY. A STRONG WINTER STORM WILL MOVE THROUGH THE REGION TONIGHT. BREEZY SOUTHEAST WINDS WILL DEVELOP OVERNIGHT AND INCREASE EARLY WEDNESDAY MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH THE DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS76 KOTX 011116 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 316 AM PST WED FEB 1 2006 IDZ002-003-WAZ033-035-036-011700- /O.CON.KOTX.WI.Y.0004.060201T1200Z-060201T2300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 316 AM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A STRONG WINTER STORM WILL MOVE THROUGH THE REGION EARLY THIS MORNING CAUSING WINDY CONDITIONS IN EXPOSED AREAS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$
000 WWUS76 KOTX 011659 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 859 AM PST WED FEB 1 2006 IDZ002-003-WAZ033-035-036-012300- /O.CON.KOTX.WI.Y.0004.000000T0000Z-060201T2300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 859 AM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. WITH THE PASSAGE OF A COLD FRONT EARLY THIS MORNING...STRONG GUSTY WINDS WILL CONTINUE IN EXPOSED AREAS THROUGH THE AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED...ESPECIALLY FROM PULLMAN TO RITZVILLE...AND SPOKANE TO COEUR DALENE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING. $$
000 WWUS76 KOTX 012248 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 248 PM PST WED FEB 1 2006 IDZ002-003-WAZ033-035-036-020000- /O.CAN.KOTX.WI.Y.0004.000000T0000Z-060201T2300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 248 PM PST WED FEB 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WIDESPREAD WINDY CONDITIONS HAVE DIMINISHED FROM THE AREA...HOWEVER BREEZY WINDS WILL CONTINUE THROUGH EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:41 PM PST, 12 minutes earlier.
Area forecast discussion, Jan 31, 2:41 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PST TUE JAN 31 2006
.SYNOPSIS...THE LATEST IN A SERIES OF STORMS WILL MOVE THROUGH THE
INLAND NORTHWEST TONIGHT AND WEDNESDAY. UNSETTLED WEATHER CAN BE
EXPECTED THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
&&
.DISCUSSION...
TONIGHT AND WEDNESDAY...THE NEXT IN A SERIES OF STORMS TO AFFECT
THE INLAND NORTHWEST IS NOW MOVING ONTO THE WEST COAST. THE WARM
FRONT WILL MOVE THROUGH EASTERN WASHINGTON THIS EVENING AND
OVERNIGHT BRINGING MORE RAIN AND SNOW TO THE REGION. ACROSS
CENTRAL WASHINGTON AND THE NORTHERN ZONES THE PRECIPITATION WILL
BE ALL SNOW...THOUGH IT MAY BE MIXED WITH RAIN AT THE VERY LOWEST
ELEVATIONS...I.E. WENATCHEE WITH LIGHTER ACCUMULATIONS EXPECTED
THERE. THE MOUNTAINS WILL SEE GENEROUS AMOUNTS OF SNOW AND WILL
CONTINUE THE WINTER STORM WARNINGS FOR THOSE LOCATIONS. ACROSS THE
NORTHERN REACHES OF THE COLUMBIA BASIN AND THE SPOKANE/COEUR
DALENE AREAS WILL BE A MIX OF RAIN AND SNOW WITH ACCUMULATIONS
RANGING FROM JUST A TRACE TO ABOUT 2 INCHES AT THE HIGHER
ELEVATIONS AND OUTLYING AREAS. THE SOUTHERN BASIN...THE
PALOUSE...AND THE LEWISTON/CLARKSTON AREAS SHOULD SEE ALL RAIN.
THE ASSOCIATED COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION
EARLY WEDNESDAY MORNING. THIS WILL END THE PRECIPITATION ACROSS THE
WESTERN ZONES...BUT INCREASE THE WINDS ACROSS THE EASTERN ZONES.
THEREFORE...HAVE ISSUED A WIND ADVISORY FOR THE EASTERN
BASIN...THE SPOKANE/COEUR DALENE AREAS AND THE PALOUSE FOR
WEDNESDAY. CC
WEDNESDAY NIGHT THROUGH FRIDAY...A STRONG WESTERLY JET WILL REMAIN
OVER THE PAC NW THROUGH THE LATTER HALF OF THE WEEK...KEEPING THE
WEATHER UNSETTLED. IN THE WAKE OF THE POWERFUL WINTER STORM...A
COUPLE OF DISTINCT SHORTWAVES WILL TRAVERSE THE AREA. THE GFS SEEMS
TO BE HANDLING THE TIMING AND PLACEMENT OF THESE FEATURE BETTER...
DUE IN PART ON THE MODEL ALREADY PICKING UP ON THESE COLD CORE
FEATURES SOUTH OF THE ALLUETIANS. THE FIRST FEATURE WILL BE THROUGH
THE REGION WEDNESDAY NIGHT INTO THURSDAY MORNING. SNOW LEVELS WILL
BE LOW ENOUGH AND THE ATMOSPHERE WILL BE UNSTABLE ENOUGH TO SUPPORT
SNOW SHOWERS IN MOST LOCATIONS WITH MINOR ACCUMULATIONS EVEN IN THE
LOWER ELEVATIONS. THIS FEATURE EXITS BY THURSDAY AFTERNOON. THE
FLOW ALOFT BEGINS TO AMPLIFY AS THE NEXT WAVE MOVES THROUGH THE
FLOW THURSDAY NIGHT INTO FRIDAY MORNING. THIS WILL BRING THE BEST
CHANCE OF SHOWER ACTIVITY TO THE NRN HALF OF THE FORECAST AREA
WITH MINOR ACCUMULATIONS IN THE NRN MTNS THROUGH FRIDAY MORNING.
THE RIDGE PUMPS UP BY FRIDAY AFTERNOON WITH GOOD SOUTHERLY FLOW
ACROSS THE REGION. RFOX.
FRIDAY NIGHT THROUGH TUESDAY...REASONABLE MODEL AGREEMENT BETWEEN
GFS AND ECMWF FOR THE NEXT STORM SYSTEM...AND LIKELY THE LAST FOR A
WHILE...TO TRANSIT THE REGION SATURDAY. THE CHARACTER OF THIS
SYSTEM SHAPING UP TO BE A HIGHLY MERIDIONAL COLD/OCCLUDED FRONT
SLOWLY DRAGGING THROUGH THE FORECAST AREA. NOT MUCH EVIDENCE OF A
DECENT ISENTROPIC LIFT SURFACE AHEAD OF THE MAIN FRONT...AND
MOISTURE FETCH WILL BE A SOUTHERLY OVERLAND TRAJECTORY.
THUS EXPECT A GENERALLY ABOVE AVERAGE TEMPERATURE DAY WITH WARM
ADVECTION ON NEARLY SOUTHERLY FLOW AHEAD OF THE FRONT...A FEW HOUR
PERIOD OF DENSELY PACKED SHOWERS ALONG AND IMMEDIATELY BEHIND THE
FRONT...THEN INTO THE STANDARD POST FRONTAL BASIN RAIN
SHADOW/PANHANDLE OROGRAPHIC LINGERING SHOWERS WELL INTO
SUNDAY.
MODEL AGREEMENT BREAKS DOWN A BIT BETWEEN THE GFS AND EC ON THE
CHARACTER OF THE NEXT DRY PERIOD...BUT BOTH COMMON IN SUGGESTING A
MEAN RIDGE DEVELOPING OVER THE NORTHWEST. GFS HAS BEEN PERSISTENT
OVER THE LAST COUPLE RUNS IN BUILDING A REX BLOCK OVER THE REGION
THROUGH THE END OF THE EXTENDED PERIOD...WHILE ECMWF ADVERTISES A
MORE STANDARD BROAD RIDGE. LATEST ECMWF BEGINNING TO HINT AT THE
REX SOLUTION. THUS CONFIDENCE IS REASONABLY HIGH OF A QUIET
WEATHER PERIOD DESCENDING UPON THE REGION AFTER THE REMNANTS OF
SATURDAYS STORM CLEAR OUT. TEMPERATURES WILL PROBABLY RETURN TO
SEASONAL NORMALS UNDER THIS REGIME AND A SUBSIDENCE INVERSION
SCENARIO MAY BEGIN TO MANIFEST ITSELF AS INCREASING AREAS OF FOG
AND LOW CLOUDS BY THE MIDDLE OF NEXT WEEK. /FUGAZZI
&&
.AVIATION...PATCHY IFR CONDITIONS OVER THE KGEG-KCOE AREA WILL BE
LIFTING AROUND 18Z...THEN VFR CONDITIONS WILL PREVAIL THROUGH THE
LATE MORNING AND EARLY AFTERNOON. THE EXCEPTION BEING THE IDAHO
PANHANDLE MTNS WHERE LCL MVFR CONDITIONS WILL LINGER DUE TO SNOW
SHOWER ACTIVITY. ANOTHER STRONG STORM WILL BEGIN TO MOVE IN FROM
THE WEST ACROSS THE EAST CASCADES AROUND 22-00Z AND SPREAD IFR
CEILINGS AND VISIBILITIES WITH SNOW AND RAIN. POOR CONDITIONS WITH
MOUNTAIN OBSCURATIONS WILL MOVE EAST AND INTO THE IDAHO PANHANDLE
BY 00-03Z TUESDAY EVENING. CIGS AND VSBYS WILL IMPROVE FROM 10Z-
13Z FROM THE LEE OF THE CASCADES AND ACROSS THE BASIN WITH THE
FRONTAL PASSAGE. GUSTY WITH WILL ACCOMPANY THE FRONT ESPECIALLY
FROM KPUW-KGEG-KCOE AROUND 12Z WED. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 35 42 29 40 30 41 / 100 60 60 60 40 10
COEUR DALENE 34 42 30 40 30 41 / 100 60 70 70 50 10
PULLMAN 35 42 32 41 33 42 / 100 60 30 50 40 10
LEWISTON 40 50 34 48 36 49 / 80 50 20 40 20 10
COLVILLE 30 40 28 41 26 39 / 100 60 60 60 60 20
SANDPOINT 33 40 32 42 30 42 / 100 80 80 80 60 20
KELLOGG 33 42 33 43 32 43 / 100 80 80 80 60 20
MOSES LAKE 37 46 33 45 30 44 / 80 20 20 30 10 10
WENATCHEE 32 43 32 42 31 40 / 100 30 30 30 20 10
OMAK 32 40 30 40 26 40 / 100 50 50 50 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 6 PM TUESDAY TO 4 PM WEDNESDAY FOR
NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY FROM 4 AM TO 3 PM WEDNESDAY FOR COEUR DALENE AREA...
IDAHO PALOUSE.
WA...WIND ADVISORY FROM 4 AM TO 3 PM WEDNESDAY FOR WASHINGTON PALOUSE...
UPPER COLUMBIA BASIN...SPOKANE AREA.
WINTER STORM WARNING UNTIL 10 AM WEDNESDAY FOR NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS.
WINTER STORM WARNING UNTIL 4 AM WEDNESDAY FOR WENATCHEE AREA...
EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jan 31, 4:00 AM PST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
400 AM PST TUE JAN 31 2006
WAZ041>044-011200-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
400 AM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO4
AM PST WEDNESDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
ANOTHER WINTER STORM WILL AFFECT THE REGION LATE THIS AFTERNOON
THROUGH TONIGHT. SIGNIFICANT SNOWFALL AND STRONG WINDS ARE
POSSIBLE. PLEASE SEE THE LATEST WINTER STORM WATCH PRODUCT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WAZ037-038-011200-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
400 AM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO10
AM PST WEDNESDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
ANOTHER WINTER STORM WILL AFFECT THE REGION LATE THIS AFTERNOON
THROUGH WEDNESDAY MORNING. SIGNIFICANT SNOWFALL AND STRONG WINDS ARE
POSSIBLE. PLEASE SEE THE LATEST WINTER STORM WATCH PRODUCT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001-004-011200-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
400 AM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST WEDNESDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE AND TWO...TODAY THROUGH WEDNESDAY
ANOTHER WINTER STORM WILL AFFECT THE REGION LATE THIS AFTERNOON
THROUGH WEDNESDAY. SIGNIFICANT SNOWFALL AND STRONG WINDS ARE
POSSIBLE. PLEASE SEE THE LATEST WINTER STORM WATCH PRODUCT FOR
DETAILS.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.In the hours before
Local storm report, Jan 31, 9:32 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
932 AM PST TUE JAN 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 12 W LUCERNE 48.20N 120.85W
01/30/2006 30.3 INCH CHELAN WA OFFICIAL NWS OBS
30.3 INCHES 24 HOUR NEW SNOW 8AM 01/29 - 8AM 01/30 AT
HOLDEN VILLAGE. SNOW ON THE GROUND DEPTH AS OF 8AM
01/30/06 97.00 INCHES.
&&
MJFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:29 PM PST | Winter Storm Watch | OTX | Chelan, Douglas, Ferry, Grant, Okanogan, Pend Oreille and 2 more | 5 hr |
| Jan 31, 3:35 AM PST | Winter Storm Warning | OTX | Chelan, Douglas, Ferry, Grant, Okanogan, Pend Oreille and 2 more | 32 hr |
Nearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.